MAUDE Adverse Event Report: MEDTRONIC IRELAND ATK TURBOHAWK CALCIUM; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND ATK TURBOHAWK CALCIUM; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number THS-LX-C
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician attempted to use a turbohawk to treat a fibrous lesion with 100% stenosis in the mid right superficial femoral artery (sfa).Ifu was followed.It was reported that the device could not pack inside the patient but it moved freely outside the patient¿s body prior to placing into the patient.The packer would not advance after the second packing stage and the device was full.The physician cannot confirm if it correctly packed during first pass.No patient injury was reported.
 
Additional Manufacturer Narrative
Additional information received: no noticeable unfamiliar sounds were emitted from the device.When the device was removed from the patient the thumbswitch was observed to be working but the packer was not advancing.Possible deformity noted, but it is unsure when this occurred.The physician completed the procedure by ballooning some areas.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation visual inspection: the turbohawk was inspected and observed biological debris within the housing inner diameter.The cutter was positioned retracted back into the cutter window.No damage to the housing was identified.Functional testing: the turbohawk was connected to the cutter driver and the powered on.The cutter driver activated as intended.The thumb switch was pushed forward and encountered resistance.The cutter advanced approximately 1 cm from the cutter window.A distal flush tool was placed over the distal assembly and was flushed with water.The thumb switch was advanced a second time, but the cutter stopped at 1 cm from the cutter window.The distal assembly was soaked in water for approximately 24 hours.The distal assembly was flushed and then attempted to advance the cutter with the cutter driver activated.The cutter stopped at 1 cm from the cutter window.If information is provided in the future, a supplemental report will be issued.

Brand Name
ATK TURBOHAWK CALCIUM
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8222631
Report Number9612164-2019-00087
Device Sequence Number211279
Product Code MCW
UDI-Device Identifier00643169968400
UDI-Public00643169968400
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K111723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2021
Device Catalogue NumberTHS-LX-C
Device Lot Number0009328828
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2019
Initial Date Received by Manufacturer 12/19/2018
Supplement Date Received by Manufacturer01/12/2019
03/15/2019
Initial Report FDA Received Date01/07/2019
Supplement Report FDA Received Date02/05/2019
03/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR